Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    staining / bleeds every 18 months - post menoapause
    avatar
    Anita_1964 posted:
    I have had staining and light bleeds ( not flow , only a few dots on pad) for the past 6 years. I have had 3 biopsies and 3 ultrasaounds that all were normal. My blood work shows I am post menopause and no thickening of the lining and my ovaries were "shriveled" according to the ultrasound tech who told me I had the ovaries of an old lady ( thanks a lot, lol). I am 48 and overweight. I notice the bleeds come in high stress times? Any connection to stress and overweight? My dr. called it a "nuisance" and said a D&C may help. But I am not bleeding heavy and if all is normal I don't want to have surgery. Have you ever seen this happen before? I hope I have my last hurrah soon and be done with it. It stinks to always have to carry a pad or liners "just incase".
    Reply
     
    avatar
    Anon_6061 responded:
    You said the ultrasound showed your lining to be "normal." How thick was it? Sometimes when the lining gets "too thin" (atrophic) it can cause spotting. Also, are you sure it's from your uterus? If your vagina has atrophied, that can also cause spotting.

    As far as the shriveled up ovaries, that's how they're supposed to look after menopause (sort of like our skin gets as it ages LOL). So no worries there - you're normal! The reason for this is that during the reproductive (premenopausal) years, the OUTER part of the ovary is the active part. After menopause, the ovary continues to function but in a different capacity since it no longer supports fertility. That's when the outer part becomes inactive (and atrophies) and the INNER part goes to work producing higher levels of testosterone that can be converted into estrogen (aromatization) to make up for some of the lost estrogen. Of course, estrogen proliferates the uterine lining but since yours isn't thick, your body must not have been producing too much.
     
    avatar
    Anita_1964 replied to Anon_6061's response:
    I think the lining was 2cm the last time. I am also overweight and was told that causes estrogen overload. I am still staining a bit, but each episode is less. this time I only see it when I wipe, nothing really comes out. every time I had bleeding it has been from the uterus. but all test show "normal"


    Featuring Experts

    Mary Jane Minkin, MD, is a nationally recognized obstetrician gynecologist, with a special interest in menopause. Dr. Minkin is clinical professor of ...More

    Helpful Tips

    Hot flash & Night sweat relief
    I am 51 and started perimenopause 6 years ago. I experience hot flashes and night sweats heavily every two weeks - the time I usually ... More
    Was this Helpful?
    1 of 1 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the North American Menopause Society website